Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zonegran

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-08-2010, 02:06 PM
sarahwds sarahwds is offline
Junior Member
 
Join Date: Sep 2010
Posts: 1
Default Zonegran affecting child's learning?

My 7 year old son was diagnosed with mixed epilepsy: complex partial and generalized, over a year ago. He started on lamictal, he experienced side effects, dose changes, added keppra, same side effects, stopped lamictal, new side effects, changed from keppra to zonegran. Multiple dose changes already...he has been having a severe decline in learning abilities on this medicine. It's been a devastating journey...at this point appears to be never ending. Although, I understand the seizure issues could be much worse, as indicated on EEG's. The neurologist gives the impression it's challenging to know if the present issues are caused by increased seizure activity at night that are causing morning learning issues or if it's zonegran. We are now adding Valium at night. Apparently, if no improvement, the only additional options are Depakote or VNS implant...neither of which are appealing at this point. My son has proven to be amazingly intellegent, very academically advanced basically from birth to zonegran (jan)...it's a sad thing to observe such a decrease in his abilities due to a medicine(?)...esp after everything else he has been through over the 2+ years (testing began atleast one year prior to diagnosis and treatment, due to neurologist change and ins). His teacher last year saw and understood the differences in him. It appears this teacher is not going to understand in the same way, but she is trying. It seems difficult for him to communicate his thoughts, he seems unable to explain how he if feeling...although, when asked why he doesn't complete his work, he states that he wants to and looks at it and he thinks but when he does this he just can't think. (<---complete opposite of who my son is!) His dr is ordering a 504 plan/IEP. He still enjoys school, but I'm hoping the continued issues won't affect that. I am seeking knowledge from others experiences: regarding zonegran or mixed epilepsy or the 504 plan.
:-) Thanks so much.
Reply With Quote
Reply

Bookmarks

Tags
child, mixed epilepsy, school, zonegran

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:08 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.